Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 1, 2011, 5:43 PM EDT for Aroostook County, Maine. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 1, 2011, 6:03 PM EDT
- In force
- 20 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 57 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:37 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
031 WUUS51 KCAR 012143 SVRCAR MEC003-012230- /O.NEW.KCAR.SV.W.0016.110601T2143Z-110601T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 543 PM EDT WED JUN 1 2011 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE... * UNTIL 630 PM EDT * AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARS HILL...OR 9 MILES SOUTHEAST OF PRESQUE ISLE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR NORTHERN MAINE. && LAT...LON 4643 6809 4663 6820 4670 6777 4649 6778 TIME...MOT...LOC 2143Z 248DEG 41KT 4658 6786 $$ VJN
1 follow-up statement
693 WWUS51 KCAR 012203 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 603 PM EDT WED JUN 1 2011 MEC003-012212- /O.CAN.KCAR.SV.W.0016.000000T0000Z-110601T2230Z/ AROOSTOOK ME- 603 PM EDT WED JUN 1 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL AROOSTOOK COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED EAST CROSSED INTO NEW BRUNSWICK. PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR NORTHERN MAINE. LAT...LON 4643 6809 4663 6820 4670 6777 4649 6778 TIME...MOT...LOC 2202Z 248DEG 41KT 4666 6757 $$ NOUHAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:14 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 1, 3:14 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 314 PM EDT WED JUN 1 2011 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING AND TONIGHT. MUCH COOLER AIR ARRIVES BEHIND THIS FRONT FOR THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE STATE THROUGH EARLY THIS EVENING AS A COLD FRONT SLOWLY MOVES THROUGH THE REGION. THE PRECIPITATION WILL END FROM NORTHWEST TO SOUTHEAST THROUGH SUNSET...WITH THE CHANCES FOR ANY HAIL OR GUSTY WINDS ALSO DIMINISHING AROUND THAT SAME TIME. CONDITIONS WILL DRY OUT TOWARD MIDNIGHT WITH SOME AREAS EVEN CLEARING OUT...BUT EXPECT SHOWERS TO MOVE BACK INTO NORTHERN MAINE AS A SHORTWAVE ROTATES AROUND THE UPPER LOW OVER CENTRAL QUEBEC. THE LOW WILL PROGRESS EASTWARD THURSDAY...REMAINING JUST NORTH OF THE INTERNATIONAL BORDER. AS THE LOW MOVES INTO THE CANADIAN MARITIMES...SHOWERS WILL TAPER OFF DURING THE AFTERNOON HOURS. GIVEN THE FRONTAL PASSAGE TO TAKE PLACE TONIGHT...TEMPERATURES WILL BE QUITE A BIT COOLER TOMORROW THAN TODAY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... A LINGERING UPPER LEVEL TROUGH WILL BRING THE CHANCE OF A FEW SHOWERS ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY MORNING WITH ANY SHOWERS COMING TO AN END BY FRIDAY AFTERNOON. TEMPERATURES FRIDAY WILL BE SEVERAL DEGREES BELOW AVERAGE FOR EARLY JUNE. SATURDAY WILL FEATURE FAIR WEATHER WITH A MIX OF SUN AND CLOUDS AND WARMER TEMPERATURES. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... THE NEXT SYSTEM WILL APPROACH FROM THE WEST AND BRING A CHANCE OF SHOWERS BEGINNING FOR SUNDAY. CURRENT INDICATIONS ARE FOR GENERALLY UNSETTLED CONDITIONS TO PERSIST FOR THE FIRST PART OF NEXT WEEK WITH MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... NEAR TERM: MAINLY VFR EXPECTED THROUGH THE PERIOD. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. IFR CONDITIONS WITH HEAVY RAIN...HAIL...AND GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. PRECIPITATION WILL END BY MIDNIGHT...THEN LIGHT SHOWERS AT THE NORTHERN TERMINALS TOMORROW. VFR AT ALL TERMINALS AFTER 06Z TONIGHT. SHORT TERM: VFR CONDITIONS CAN BE EXPECTED FROM THURSDAY NIGHT THROUGH SATURDAY NIGHT. MVFR CONDITIONS WILL BE POSSIBLE IN ANY SHOWERS OCCURRING ON SUNDAY AND MONDAY. && .MARINE... NEAR TERM: SCA CONDITIONS WILL CONTINUE THROUGH THURSDAY. SHORT TERM: && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ050>052. && NEAR TERM...HASTINGS SHORT TERM...FITZSIMMONS LONG TERM...FITZSIMMONS AVIATION...HASTINGS MARINE...HASTINGS/FITZSIMMONS
Hazardous weather outlook, Jun 1, 3:19 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 319 PM EDT WED JUN 1 2011 MEZ001>006-010-011-015-031-021930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS- 319 PM EDT WED JUN 1 2011 ...TORNADO WATCH 413 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. ANZ050>052-021930- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 319 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD FRONT MOVES ACROSS THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. MEZ016-017-029-030-032-021930- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-NORTHERN WASHINGTON- 319 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD FRONT MOVES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:57 AM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot | 37 min |
| Jun 1, 2:21 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 39 min |
| Jun 1, 2:27 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 48 min |
| Jun 1, 3:26 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 49 min |
| Jun 1, 3:32 PM EDT | Tornado Warning | CAR | Aroostook, Penobscot, Piscataquis | 28 min |
| Jun 1, 3:50 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 40 min |
| Jun 1, 3:59 PM EDT | Tornado Warning | CAR | Aroostook, Penobscot, Piscataquis | 46 min |
| Jun 1, 4:21 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 24 min |
| Jun 1, 4:31 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 30 min |
| Jun 1, 4:44 PM EDT | Tornado Warning | CAR | Aroostook | 20 min |
| Jun 1, 7:12 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 33 min |
| Jun 1, 7:44 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 46 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.